| Catalog Number |
CXI-2.6-18-150-P-NS-0 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during a procedure involving a patient with arteriosclerosis and occlusion of the lower limbs, a cxi support catheter broke upon removal.Access was obtained in the femoral artery.The access site was not scarred, and the anatomy was reportedly not tortuous, stenosed, or calcified.The catheter was advanced through a cook sheath, over another manufacturer's wire guide.After the wire guide was passed through the popliteal and peroneal arteries, the catheter was difficult to advance.The catheter was also difficult to withdraw and broke upon removal from the patient.The catheter was replaced with another of the same type, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 20nov2023 stating an ipsilateral approach was used, the tip of the cxi support catheter separated and broke off inside of the sheath.The device was removed from the patient while inside the sheath.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving a patient with arteriosclerosis and occlusion of the lower limbs, a cxi support catheter broke upon removal.Access was obtained in the femoral artery.The access site was not scarred, and the anatomy was reportedly not tortuous, stenosed, or calcified.The catheter was advanced through a cook sheath, over another manufacturer's wire guide.After the wire guide was passed through the popliteal and peroneal arteries, the catheter was difficult to advance.The catheter was also difficult to withdraw and broke upon removal from the patient.The catheter was replaced with another of the same type, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 20nov2023 stating an ipsilateral approach was used, the tip of the cxi support catheter separated and broke off inside of the sheath.The device was removed from the patient while inside the sheath.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated, approximately fourteen centimeters from the strain relief.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on five devices from a sub-assembly lot; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.